Alert archive / Colorado / High Wind Watches in 2025
High Wind Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Dec 15, 2025, 12:58 PM MST for 6 counties in Colorado. It took effect at Dec 17, 2025, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2025, 12:58 PM MST (19:58 UTC)
- In effect from
- Dec 17, 2025, 11:00 AM MST
- Expired
- Dec 16, 2025, 1:58 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, El Paso County, CO, Fremont County, CO, Lake County, CO, Saguache County, CO, Teller County, CO
The text
As transmitted.
658 WWUS75 KPUB 151958 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1258 PM MST Mon Dec 15 2025 COZ058-060-061-081-082-160400- /O.NEW.KPUB.HW.A.0009.251217T1800Z-251218T0700Z/ Western Mosquito Range/East Lake County Above 11000 Feet-Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County Between 9000 and 11000 Feet-Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Including St Elmo, Alpine, Granite, Bonanza, Climax, Woodland Park, and Pikes Peak 1258 PM MST Mon Dec 15 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 80 mph possible. * WHERE...The higher elevation of the Pikes Peak region and the Central mountains. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub Hodanish
2 follow-up statements
425 WWUS75 KPUB 160455 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 955 PM MST Mon Dec 15 2025 COZ058-060-061-081-082-161300- /O.CON.KPUB.HW.A.0009.251217T1800Z-251218T0700Z/ Western Mosquito Range/East Lake County Above 11000 Feet-Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County Between 9000 and 11000 Feet-Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Including Pikes Peak, St Elmo, Alpine, Bonanza, Woodland Park, Granite, and Climax 955 PM MST Mon Dec 15 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...Teller County and the Rampart Range including Pikes Peak, Western Mosquito Range/East Lake County Above 11000 Feet, Eastern Sawatch Mountains Above 11000 Feet, and Western Chaffee County Between 9000 and 11000 Feet. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub MW
825 WWUS75 KPUB 160858 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 158 AM MST Tue Dec 16 2025 COZ058-060-061-081-082-161700- /O.UPG.KPUB.HW.A.0009.251217T1800Z-251218T0700Z/ /O.NEW.KPUB.HW.W.0013.251217T1800Z-251218T0700Z/ Western Mosquito Range/East Lake County Above 11000 Feet-Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County Between 9000 and 11000 Feet-Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Including Pikes Peak, Granite, Climax, Alpine, St Elmo, Woodland Park, and Bonanza 158 AM MST Tue Dec 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 80 mph possible. * WHERE...Teller County and the Rampart Range including Pikes Peak, Western Mosquito Range/East Lake County Above 11000 Feet, Eastern Sawatch Mountains Above 11000 Feet, and Western Chaffee County Between 9000 and 11000 Feet. * WHEN...From 11 AM Wednesday to midnight MST Wednesday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult for high profile vehicles, especially along north-south highways such as Interstate 25. $$ Visit us at http://www.weather.gov/pub EP
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:24 AM MST, 2 hours 34 minutes earlier. Its key messages:
- Dry and warmer today with light winds.
- Warm and dry Tuesday, then very windy and dry Wednesday into Thursday morning, with critical fire weather conditions possible.
- Cooler Thursday, then warm and breezy from Friday into the weekend.
- Occasional snow showers return to the central mountains Wednesday and again over the weekend, though snowfall amounts look light.
Area forecast discussion, Dec 15, 10:24 AM MST, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1024 AM MST Mon Dec 15 2025 .KEY MESSAGES... - Dry and warmer today with light winds. - Warm and dry Tuesday, then very windy and dry Wednesday into Thursday morning, with critical fire weather conditions possible. - Cooler Thursday, then warm and breezy from Friday into the weekend. - Occasional snow showers return to the central mountains Wednesday and again over the weekend, though snowfall amounts look light. && .SHORT TERM /THROUGH TUESDAY/... Issued at 225 AM MST Mon Dec 15 2025 It will be dry and warmer today with high cloudiness invading from the southwest. Temperatures will be about 10 degrees warmer than yesterday across the plains, with readings similar to yesterday across the mountains and valleys. The upper trough moves across the area late this afternoon through tonight. It lacks moisture however, so the forecast area will remain dry. Winds will be light today before they increase late tonight as the upper trough crosses the mountains to our south and the gradient aloft increases again behind the system. The surface lee trough will kick eastward overnight allowing for enhanced westerly drainage winds to pick up along the lower eastern slopes into the I-25 corridor. This will keep overnight low temperatures on the milder side especially after midnight. Didn't make too many changes from model blends. -KT && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 225 AM MST Mon Dec 15 2025 Warm and dry on Tuesday as upper ridge flattens across Colorado, with a modest increase in winds over the higher terrain in the afternoon as mid/upper level flow begins to strengthen. Still looks very windy Wednesday into early Thursday morning, as strong upper jet (250mb winds 160-170 kts) noses into the central Rockies. Cross-sections don't show much of a mountain wave Wed as forward shear dominates with jet overhead, though simple brute force mixing may boost winds into the 60-70 kt range over the higher terrain by Wed evening, as broad area of strong mid-level flow (50-70 kts at 700mb) migrates across srn Colorado. Not quite as windy lower elevations, though still could get close to high wind criteria (50 kts) along I-25 and across Fremont County, especially Wed evening. Blended model numbers continue to run too low with wind speeds, and again went with speeds closer to the top end of the guidance envelope. Combination of warm temps, strong winds and low humidity will increase fire danger all areas Wed, greatest risk of critical fire weather conditions will be along the I-25 corridor from Pueblo south, were relative humidity may fall-off below 15 percent for a few hours in the afternoon. Quick burst of some windy snow showers likely Wed afternoon/evening over the central mountains as jet and upper wave swing through, though snow ends quickly by early Thu morning, keeping accums light. Cooler with less wind Thu as trough and jet pull away, before warmer and windier conditions return from Fri through the weekend, as strong westerly flow continues across the wrn U.S. A couple embedded waves will bring snow showers at times to the peaks along the Continental Divide, with some light accums possible over the central mountains Saturday, then along the entire Divide by late Sunday. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1022 AM MST Mon Dec 15 2025 VFR conditions are near certain next 24 hour at all 3 taf sites, KPUB, KALS and KCOS. Winds will be light and diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KT LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Dec 15, 3:16 AM MST, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 316 AM MST Mon Dec 15 2025 COZ058>089-093>099-161030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 316 AM MST Mon Dec 15 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong winds will develop across the area Wednesday, continuing into Wednesday night, with damaging winds possible, especially over the mountains and along the I-25 corridor. Fire danger will increase across the region as well on Wednesday, as winds strengthen and relative humidity falls to around 15 percent. The highest chance for critical conditions will be along the southern I-25 corridor and across the southeast plains during the afternoon and evening. Occasional snow showers will be possible over the higher peaks of the central mountains Wednesday afternoon and evening, mainly from Cottonwood Pass northward. Another round of snow showers will then be possible along all of the Continental Divide over the weekend, though snowfall amounts look to remain light. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 1:47 PM MST | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 14 hr |
Nearby
High Wind Watches in Colorado, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.